Alert archive / California / Wind Advisories in 2013
Wind Advisory 19, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 7, 2013, 1:47 PM PST for Riverside County, San Diego County, California. It took effect at Mar 8, 2013, 10:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2013, 1:47 PM PST (21:47 UTC)
- In effect from
- Mar 8, 2013, 10:00 AM PST
- Expired
- Mar 9, 2013, 3:55 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WWUS76 KSGX 072147 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 147 PM PST THU MAR 7 2013 ...WIND ADVISORY IN EFFECT FOR THE LOWER DESERTS OF SOUTHWEST CALIFORNIA FROM 10 AM FRIDAY MORNING UNTIL 10 PM FRIDAY EVENING... .WINDS AHEAD OF AND FOLLOWING THE STRONG COLD FRONT ON FRIDAY WILL LIKELY CREATE GUSTS 50 MPH OR HIGHER ACROSS THE ANZA BORREGO DESERT AND THROUGH AND EAST OF THE BANNING PASS. CAZ061-062-080600- /O.NEW.KSGX.WI.Y.0019.130308T1800Z-130309T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 147 PM PST THU MAR 7 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. * TIMING...10 AM FRIDAY MORNING UNTIL 10 PM FRIDAY EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH * VISIBILITY...LOCALLY BELOW 1 MILE IN AREAS OF BLOWING SAND. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING SAND MAY ALSO DAMAGE WINDSHIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
5 follow-up statements
570 WWUS76 KSGX 080405 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 805 PM PST THU MAR 7 2013 ...WIND ADVISORY IN EFFECT FOR THE LOWER DESERTS OF SOUTHWEST CALIFORNIA FROM 10 AM FRIDAY MORNING UNTIL 10 PM FRIDAY EVENING... .MODERATE TO STRONG AND GUSTY WEST WINDS WILL DEVELOP ACROSS THE SOUTHERN DESERTS ON FRIDAY...AHEAD OF AND FOLLOWING A STRONG COLD FRONT. GUSTS UP TO 50 MPH OR HIGHER WILL BE POSSIBLE ACROSS THE ANZA BORREGO DESERT AS WELL AS THROUGH AND EAST OF THE BANNING PASS. CAZ061-062-081230- /O.CON.KSGX.WI.Y.0019.130308T1800Z-130309T0600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 805 PM PST THU MAR 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. * TIMING...10 AM FRIDAY MORNING UNTIL 10 PM FRIDAY EVENING. * WINDS...WEST 20 TO 30 MPH...WITH GUSTS TO 50 MPH * VISIBILITY...LOCALLY BELOW 1 MILE IN AREAS OF BLOWING DUST OR SAND. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING SAND MAY ALSO DAMAGE WINDSHIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
129 WWUS76 KSGX 081109 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 309 AM PST FRI MAR 8 2013 ...STRONG GUSTY WINDS FOR THE LOWER DESERTS THROUGH LATE TONIGHT... .A COLD LOW PRESSURE SYSTEM MOVING INLAND THROUGH SOUTHERN CALIFORNIA TODAY WILL BRING PERIODS OF STRONG GUSTY WINDS THROUGH LATE TONIGHT. CAZ061-062-082200- /O.EXT.KSGX.WI.Y.0019.130308T1800Z-130309T1100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 309 AM PST FRI MAR 8 2013 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST SATURDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS INCREASING THIS MORNING WITH PERIODS OF STRONG GUSTY WINDS THROUGH THIS EVENING...DECREASING LATE TONIGHT. * LOCATION...STRONGEST WINDS NEAR DESERT MOUNTAIN SLOPES. IN THE COACHELLA VALLEY...STRONGEST WINDS NORTH AND EAST OF INTERSTATE 10. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 17
390 WWUS76 KSGX 082131 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 131 PM PST FRI MAR 8 2013 CAZ061-082245- /O.CAN.KSGX.WI.Y.0019.000000T0000Z-130309T1100Z/ COACHELLA VALLEY- 131 PM PST FRI MAR 8 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ CAZ062-090600- /O.CON.KSGX.WI.Y.0019.000000T0000Z-130309T1100Z/ SAN DIEGO COUNTY DESERTS- 131 PM PST FRI MAR 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
516 WWUS76 KSGX 090537 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 937 PM PST FRI MAR 8 2013 ...GUSTY WEST WINDS WILL CONTINUE OVER THE SAN DIEGO COUNTY DESERTS THROUGH SATURDAY MORNING... CAZ062-091345- /O.EXT.KSGX.WI.Y.0019.000000T0000Z-130309T1700Z/ SAN DIEGO COUNTY DESERTS- 937 PM PST FRI MAR 8 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST SATURDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * TIMING...THE GUSTY WINDS WILL CONTINUE THROUGH MID- MORNING...THEN DECREASE THROUGH MID-AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
137 WWUS76 KSGX 091155 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 355 AM PST SAT MAR 9 2013 ...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS LATE TONIGHT INTO SUNDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS LATE TONIGHT INTO SUNDAY WITH GUSTS TO AROUND 45 MPH. CAZ062-091300- /O.CAN.KSGX.WI.Y.0019.000000T0000Z-130309T1700Z/ SAN DIEGO COUNTY DESERTS- 355 AM PST SAT MAR 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH NEAR THE DESERT FOOTHILLS WILL GRADUALLY DIMINISH THIS MORNING. $$ CAZ042-048-055>057-092200- /O.NEW.KSGX.WI.Y.0020.130310T1000Z-130310T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 355 AM PST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS. LOCAL GUSTS TO 55 MPH IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS DEVELOPING LATE TONIGHT WITH STRONGEST WINDS SUNDAY MORNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-092200- /O.NEW.KSGX.WI.Y.0020.130310T1300Z-130310T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 355 AM PST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE COASTAL FOOTHILLS AND AND THROUGH AND BELOW BELOW PASSES AND CANYONS. * TIMING...WINDS DEVELOPING EARLY SUNDAY MORNING AND CONTINUING INTO SUNDAY AFTERNOON...THEN DIMINISHING LATE SUNDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:00 AM PST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 7, 10:00 AM PST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST THU MAR 7 2013
.SYNOPSIS...
A DEVELOPING STORM MOVING SOUTH ALONG THE CENTRAL CALIFORNIA COAST
TODAY IS CAUSING CLOUDS AND LIGHT RAIN ACROSS SOUTHWEST CALIFORNIA
AND SNOW ABOVE 5500 FEET. RAIN AND MOUNTAIN SNOW WILL BECOME MORE
WIDESPREAD TONIGHT AND FRIDAY AS THE STORM TURNS EAST AND MOVES
ACROSS SOUTHERN CALIFORNIA. HEAVY SNOW IS LIKELY IN THE MOUNTAINS
WHERE A WINTER STORM WARNING HAS BEEN ISSUED. HEAVY RAIN IS POSSIBLE
DURING THE MORNING COMMUTE HOURS ACROSS ORANGE COUNTY...SAN DIEGO
COUNTY AND THE INLAND EMPIRE. SATURDAY WILL BE A COOL DAY WITH A
CHANCE FOR SHOWERS IN THE WAKE OF THE DEPARTING STORM. DRY WITH A
SIGNIFICANT WARMING TREND SUNDAY THROUGH TUESDAY AS HIGH PRESSURE
BUILDS ALONG THE COAST AND CREATES OFFSHORE FLOW.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE 07/12Z 500 MB UPPER AIR ANALYSIS INDICATES A SIX WAVE PATTERN
ACROSS NORTHERN HEMISPHERE THAT MAY BE PROGRESSIVE...DESPITE THE
FORMATION OF CLOSED LOWS OFF BOTH COASTS OF NORTH AMERICA. MODELS
MOVE THE CLOSED LOW CURRENTLY OFF THE CENTRAL CALIFORNIA COAST
QUICKLY INLAND ON FRIDAY. CURRENT SOUTHEAST TRACK OF LOW PROGGED TO
HOLD TODAY THROUGH MIDNIGHT...WHICH LOOKS GOOD BASED ON STRONGER NNW
JET ON BACKSIDE OF LOW THAN AHEAD OF IT. LOW THEN TURNS EAST
SOUTHEAST EARLY FRIDAY MORNING AND TRACKS ACROSS THE SOUTHERN
CALIFORNIA BIGHT...WITH THE CENTER MOVING ONSHORE VICINITY DANA
POINT AROUND 10 AM FRIDAY AND OVER IMPERIAL COUNTY/EASTERN RIVERSIDE
COUNTY BY 4 PM FRIDAY. THIS BRINGS THE COLD CORE...-30 DEGREES
CELSIUS...OVER SW CALIFORNIA DURING MAX HEATING TIME. CLIMATOLOGY OF
SIMILAR TACKING COLD CORE LOWS...AND EXPECTED LAPSE RATES AND WIND
SHEAR SUPPORT THUNDERSTORMS WITH SMALL HAIL AND COLD AIR
FUNNELS...AND ISOLATED WATERSPOUTS/TORNADOES. ENTRAINMENT OF
SUBTROPICAL MOISTURE DOES OCCUR PRIOR TO LANDFALL...OBSERVATIONS
FROM SOURCE REGION AND FORECAST VALUES OF PRECIPITABLE WATER ARE
0.75 TO 1.00 INCHES. THESE NUMBERS ARE MARGINAL FOR
FLOODING...ESPECIALLY CONSIDERING SPEED OF SYSTEM...BUT NOT TOTALLY
DISMISSED...SEE HYDROLOGY SECTION BELOW.
EXCERPTS FROM EARLY MORNING DISCUSSION FOLLOW...
EXPANDING AREA OF LIGHT PRECIP FORMED OVER SOUTHERN CALIFORNIA SINCE
MIDNIGHT...MOSTLY OVER ORANGE COUNTY...THE INLAND EMPIRE AND THE SAN
BERNARDINO MOUNTAINS. PRECIP AMOUNTS THROUGH 4 AM RANGED FROM
0.01-0.10" IN MOST AREAS TO AS HIGH AS 0.25" IN THE FOOTHILLS OF THE
SAN BERNARDINO MOUNTAINS DUE TO UPSLOPE FLOW. THE SNOW LEVEL WAS
AROUND 5500 FEET. LIGHT RAIN WAS ALSO REPORTED IN SAN DIEGO
COUNTY...MOSTLY IN NORTH COUNTY.
BROAD AND INCREASINGLY MOIST SOUTHWEST FLOW INTO SOUTHERN CALIFORNIA
WILL CONTINUE TODAY...ALL AHEAD OF THE MAIN COLD CORE LOW 500 MILES
WEST OF SAN FRANSISCO. THIS CONVEYOR BELT OF HIGHER PRECIPITABLE
WATER VALUES FROM 0.80-0.90" COUPLED WITH WEAK SYNOPTIC SCALE LIFT
WILL SUPPORT AREAS OF LIGHT RAIN TODAY INTO TONIGHT. HAVE RAISED QPF
TOTALS SLIGHTLY IN MOST AREAS WITH AN EMPHASIS ON THE COASTAL SLOPES
OF THE SANTA ANA AND SAN BERNARDINO MOUNTAINS DUE TO OROGRAPHICALLY
ENHANCED LIFT.
THE MAIN UPPER LOW DIVES SOUTHEAST TONIGHT AND DEVELOPS INTO A
CLOSED LOW OFF THE SOCAL COAST EARLY FRIDAY MORNING. THE TRACK IS A
LITTLE FARTHER NORTH THAN PREVIOUS MODEL RUNS...KEEPING THE UPPER
LOW ACROSS SOUTHERN CALIFORNIA INSTEAD OF NORTHERN BAJA. THE
NAM12...ECMWF...GFS AND GEM MODELS ALL IN FAIRLY GOOD AGREEMENT ON
THIS.
PRECIP WILL BECOME MORE WIDESPREAD OVERNIGHT AHEAD OF THE ADVANCING
LOW. STRONG PVA...DEEP LAYER MOISTURE AND COLD AIR ADVECTION ALOFT
WILL RESULT IN AN INCREASINGLY UNSTABLE AIRMASS LATE TONIGHT AND
FRIDAY. ON FRIDAY MORNING A -30C COLD CORE TRACKS DIRECTLY OVER
SOCAL. EXPECT PERIODS OF HEAVY RAIN...AN INCREASED THUNDERSTORM
THREAT...AND THE POTENTIAL FOR WATER SPOUTS OVER THE COASTAL WATERS
LATE TONIGHT THRU FRIDAY.
SNOW LEVELS FROM 5000-5500 FEET TODAY WILL FALL QUICKLY OVERNIGHT
AND FRIDAY MORNING TO 3500 FEET...LOCALLY DOWN TO 3000 FEET. SNOW
WILL BE HEAVY AT TIMES IN THE MOUNTAINS WITH 6-12" ABOVE 5000 FEET
WITH UP TO 18" IN SOME SPOTS. A WINTER STORM WARNING IS IN EFFECT
TONIGHT THROUGH FRIDAY.
ON SATURDAY A SECOND POTENT VORT MAX DROPS SOUTHWARD ACROSS THE
REGION. THIS COMPACT BUT VIGOROUS UPPER LOW WILL BRING CONTINUED
CHANCES FOR SHOWERS THROUGH SATURDAY WITH A SECONDARY SURGE OF VERY
COLD 500 MB TEMPS (-28C) KEEPING THE ATMOSPHERE UNSTABLE ENOUGH TO
SUPPORT CONVECTION.
THE TROUGH MOVES EAST SATURDAY NIGHT WITH AREAS OF FROST IN THE
VALLEYS EARLY SUNDAY MORNING. THEN HIGH PRESSURE BUILDS OVER THE
REGION EARLY NEXT WEEK BRINGING A RAPID WARMUP MONDAY AND TUESDAY
UNDER WEAK TO MODERATE OFFSHORE FLOW.
&&
.AVIATION...
071544Z...BKN-OVC CLD DECKS IN THE 3000-8000 FT MSL LAYER OVER AND W
OF THE MTN RIDGE-TOPS...WITH SCATTERED EMBEDDED LIGHT SHOWERS AND
MTN OBSCURATION DUE TO CLDS/SHOWERS...WILL CONTINUE THROUGH 08/0900
UTC. SOME SHOWERS WILL BRING LOCAL VIS/CIGS OF 2-5SM/1000 FT AGL.
OTHERWISE...CLDS IN THE 1500-3000 FT MSL LAYER WILL BE MOSTLY
SCT-FEW IN COVERAGE. 08/0900 UTC THROUGH FRIDAY MORNING...SHOWERS
INCREASING IN COVERAGE AND INTENSITY OVER AND W OF THE MTNS...WITH
ISOLATED THUNDERSTORMS ALSO POSSIBLE. BKN-OVC CLD DECKS IN THE
2500-15000 FT MSL LAYER. HEAVIER SHOWERS/THUNDERSTORMS WILL BRING
LOCAL VIS/CIGS AOB 1SM/400 FT AGL...IN ADDITION TO CB TOPS OF 25000
FT MSL. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE IN
THE HIGH DESERTS...WITH LESSER CHANCES IN THE LOWER DESERTS.
W WIND GUSTS OF 30-40 KT WILL CONTINUE THROUGH FRIDAY
MORNING...RESULTING IN MOD-STG UDDFS OVER AND E OF THE MTNS.
&&
.MARINE...
A LARGE TROUGH OF LOW PRESSURE WILL MOVE THROUGH SOUTHERN CALIFORNIA
LATE TONIGHT AND FRIDAY...BRINGING STRONGER WEST TO NORTHWESTERLY
WINDS...CHOPPY SEAS AND POSSIBLE THUNDERSTORMS TO THE COASTAL
WATERS. CURRENTLY...WIND GUSTS LOOK TO BE IN THE 25 TO 30 KNOT
RANGE...WHICH WILL LIKELY NECESSITATE A SMALL CRAFT ADVISORY
ISSUANCE LATER TODAY. THUNDERSTORMS MAY BRING SMALL HAIL...CLOUD TO
WATER LIGHTNING...ERRATIC GUSTY WINDS...HEAVY RAIN...SMALL
HAIL/GRAUPEL AND AN ISOLATED WATERSPOUT OR TWO.
THE SYSTEM WILL ALSO BRING LARGER SHORT-PERIOD NORTHWEST
SWELL...WHICH CURRENTLY LOOKS TO PEAK AT 9-10 FEET OVER THE OUTER
WATERS LATE FRIDAY NIGHT AND EARLY SATURDAY. THIS MAY BE ENOUGH TO
BRING HIGH SURF TO WEST-FACING BEACHES. AT THE VERY LEAST...THERE
WILL BE ROUGH SURF CONDITIONS AND STRONG RIP CURRENTS. IN THE
MEANTIME...A MODERATE NORTHWEST SWELL WILL CONTINUE TO BRING 3 TO 6
FOOT SURF TO WEST-FACING SHORES THROUGH FRIDAY AFTERNOON.
&&
.FIRE WEATHER...
NO SHORT TERM FIRE WEATHER CONCERNS FOR PILE BURNS. SIGNIFICANT
AND WIDESPREAD WETTING RAIN OR SNOW FORECAST FOR NEXT TWO DAYS.
THESE WILL NOT ONLY RECHARGE SOIL MOISTURE BUT KEEP VEGETATION
MOSTLY WET. DRYING AND WARMING SUNDAY THROUGH WEDNESDAY WITH WEAK TO
MODERATE OFFSHORE FLOW DOES NOT APPEAR...AT THIS TIME...TO BE
STRONG ENOUGH OR HAVE ENOUGH DURATION TO RETURN DEAD FUELS BACK TO
CRITICAL VALUES. INCREASING SOUTHWEST FLOW AND REMOISTENING THURSDAY
INTO NEXT WEEKEND.
&&
.HYDROLOGY...
RAINFALL RATES AND AMOUNTS FOR FRIDAY MORNING WHEN MAIN FRONTAL BAND
MOVES ACROSS MAY BE HIGH ENOUGH TO CREATE SMALL STREAM AND URBAN
FLOODING...BELOW 3500 FEET AND WEST OF THE MOUNTAINS. CURRENT QPF
FORECASTS DURING THIS TIME ARE GENERALLY UNDER A THIRD OF AN INCH.
LATEST GUIDANCE FROM RFC AND NAM12 SHOW ABOUT TWICE THIS
AMOUNT...AND THESE MAY BE CONSERVATIVE. ADDITIONAL POST FRONTAL
PRECIPITATION RATES ARE LIKELY TO BE JUST AS HIGH AND WILL PROBABLY
HAVE DOWN ISLAND CONVERGENCE ZONES SET UP THAT PRODUCE TRAINING
ECHOES...WHICH WOULD ALSO RESULT IN SMALL STREAM AND URBAN FLOODING.
THE 07/12Z NAM12 12 HOUR RAINFALL TOTALS WEST OF THE MOUNTAINS FOR 4
AM TO 4 PM FRIDAY RANGE BETWEEN 0.50-1.00 INCHES. OVER THE MOUNTAINS
1-2 INCHES OF WATER EQUIVALENT...WHICH COULD RESULT IN ONE TO TWO
FEET OF SNOW. PLAN TO UPDATE QPF GRIDS/FORECASTS AROUND NOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM PST
FRIDAY ABOVE 4000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.
SPECIAL WEATHER STATEMENT FOR APPROACHING STORM...SEE SPSSGX.
PZ...NONE AT THIS TIME.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISONHazardous weather outlook, Mar 7, 5:30 AM PST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 530 AM PST THU MAR 7 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-072300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 530 AM PST THU MAR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF LIGHT RAIN AND DRIZZLE. AREAS OF LIGHT SNOW IN THE MOUNTAINS ABOVE 5000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY...A COLD PACIFIC STORM WILL BRING RAIN...LOWER ELEVATION SNOW...AND A SLIGHT CHANCE OF THUNDERSTORMS TO THE REGION. WATER SPOUTS MAY FORM OVER THE COASTAL WATERS. SNOW LEVELS WILL FALL TO 3000 TO 3500 FEET ON FRIDAY. A WINTER STORM WARNING IS IN EFFECT FOR THE MOUNTAINS TONIGHT AND FRIDAY WHERE HEAVY SNOW IS LIKELY. TRAVEL IN THE MOUNTAINS WILL BE AFFECTED. SHOWERS WILL LINGER INTO SATURDAY. SATURDAY NIGHT AND SUNDAY...GUSTY NORTHEAST TO EAST WINDS MAY DEVELOP OVER THE REGION. SUNDAY NIGHT THROUGH TUESDAY...DRY CONDITIONS WILL COMBINE WITH LIGHT WINDS AND CLEAR NIGHTS TO POTENTIALLY ALLOW FOR SOME PATCHY FROST TO FORM IN THE VALLEYS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE REQUESTED THURSDAY NIGHT AND FRIDAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:55 PM PST | Small Craft Advisory | SGX | 49 hr | |
| Mar 7, 1:47 PM PST | Winter Weather Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 14 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.